Health - Tinnitus from phenibut/kratom use

Discussion in 'Kratom' started by sneakerpimp, Dec 9, 2014.

  1. sneakerpimp

    sneakerpimp Newbie

    Reputation Points:
    10
    Messages:
    20
    Joined:
    Dec 9, 2014
    29 y/o from Canada
    I have been using/abusing phenibut for almost a year now at varying amounts from 600mg to 5g. It was amazing at first, unlike any drug I have ever taken. I started using kratom at large amounts of 10g to 30g for about 3-4 months. I started noticing slight tinnitus a few months ago. It's a very slight buzzing/ringing mostly noticeable at night when I'm lying down(ear pressed against pillow). In the last month I've had bouts of heavy drinking and this made the ringing worse a few days after before returning to baseline. It's really starting to worry me because I cant enjoy the quiet anymore. I have always stayed away from loud noises in the past, so it's not noise damage.

    Is it permanent? I have not stopped taking the phenibut. If I taper down to a certain amount(around 1g) it gets worse and my anxiety/depression goes through the roof. I'm trying figure out how to get off the phenibut at the moment. I'm worried because I've heard benzos can cause permanent damage(not sure if this is true or not). Any help would be much appreciated. I'm 25 years old.

    Can mild tinnitus due to ingesting these substances go away?
     
  2. Großschmackhaft

    Großschmackhaft Titanium Member

    Reputation Points:
    515
    Messages:
    528
    Joined:
    Nov 23, 2010
    from russia
    I had tinnitus-like symptoms when i took kratom every day for two weeks, went away after a while of abstinence. With continuous use of such depressants, this is no rarity.
     
  3. Cousin Merle

    Cousin Merle Titanium Member

    Reputation Points:
    1,155
    Messages:
    935
    Joined:
    Nov 1, 2012
    from U.S.A.
    Substances that affect the GABA system, such as phenibut, are known to cause tinnitus. I would wager it is mostly coming from your phenibut addiction, though it is possible adding kratom is worsening the problem. Either way, you really need to taper down off of phenibut and kratom. I would personally taper down the kratom first- you haven't been on it terribly long, so it should not be too difficult. Phenibut can be a cast-iron bitch to get clean from though, I've heard. But I've heard a lot of success stories - all involve tapering the phenibut pretty slowly.
     
  4. sneakerpimp

    sneakerpimp Newbie

    Reputation Points:
    10
    Messages:
    20
    Joined:
    Dec 9, 2014
    29 y/o from Canada
    There seems to be hearing loss and tinnitus in just the right ear. I still need to have the doctor check it out though to be sure. Hopefully it will improve with abstinence.

    I would caution others about the dangers of using these substances together. I can't say for sure they are the only cause of this due to my past of alcohol abuse, but they seem to be the main cause.
     
  5. OnTheStrength

    OnTheStrength Silver Member

    Reputation Points:
    375
    Messages:
    304
    Joined:
    Apr 2, 2013
    35 y/o from U.S.A.
    Tinnitus definitely from phenibut. I went a couple days taking 1200mg's + of phenibut then started a small quick taper and immediately the ringing started. Lasted few weeks before disappearing completely. Phenibut works on GABA-B receptors. Benzo's and alcohol wont help. Baclofen, Gabapentin and Lyrica (Pregabalin) are your best bet's to get off phenibut effortlessly.

    Worse comes to worse, go to the ER with a print out from WebMD or another reputable source that explains how phenibut works.. highlight the part about GABA-B agonist.
     
  6. sneakerpimp

    sneakerpimp Newbie

    Reputation Points:
    10
    Messages:
    20
    Joined:
    Dec 9, 2014
    29 y/o from Canada
    Thanks man. The biggest problem for me is how to get a doctor to prescribe me gabapentin or Lyrica.
     
  7. baselined

    baselined Titanium Member

    Reputation Points:
    1,015
    Messages:
    448
    Joined:
    Oct 29, 2012
    from U.S.A.
    You would have to be completely honest about how you were abusing phenibut, and what it is. With that knowledge, a doctor would still be weary you would abuse whatever they may give you to help wean you off, and will be very strict with your dosages, possibly require weekly urine testing (to ensure you aren't abusing). Then after all of this, it is possible that you would be labeled a "drug seeker/abuser" on your medical record.

    I accidentally got addicted to the stuff a couple years back. Started taking it with the intention of using infrequently because I knew of the addiction, but loved it so much and just kept taking it daily. I was able to wean myself off of it with a taper. Takes a lot of self control, and sheer willpower to get off of it, but it was pretty painless at the rate I did it. Around 100-150mgs a day if I remember, I was taking about 4 grams a day.

    For me, I was getting nothing out of phenibut by the time I decided to get off of it (albeit I had only taken it for a couple months, but daily), that made it a lot easier to stop, as I was taking it for no other reason than to keep from withdrawal.

    Best of luck to you :)
     
  8. sneakerpimp

    sneakerpimp Newbie

    Reputation Points:
    10
    Messages:
    20
    Joined:
    Dec 9, 2014
    29 y/o from Canada
    My only hope is these records are not shared between doctors at a clinic and psychiatrists if I go that route(I don't think they are in Canada). I'll still try to get the Gabapentin by saying I have bad restless leg syndrome and can't sleep because of it. I will tell him of the abuse but I can't outright ask for specific drugs to treat it.


    [/QUOTE]For me, I was getting nothing out of phenibut by the time I decided to get off of it (albeit I had only taken it for a couple months, but daily), that made it a lot easier to stop, as I was taking it for no other reason than to keep from withdrawal. [/QUOTE]

    Same with me. That magical state I got from it disappeared. It's sad it had to come to this.

    I have also been to the ER twice due to not taking enough phenibut for a few days in a row and then taking kratom and a stimulant(modafinil) the other time. The drugs along with low gaba and potassium levels caused my heart to beat out of control and enter an unstable rhythm. Twice they had to give me a shot of something to reset my heart. Scary times and the reason I'm very serious about doing this taper right.